Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 35, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Apr 5, 2017, 3:26 PM CDT for Andrew County, Buchanan County, Missouri. It took effect at Apr 5, 2017, 6:00 PM CDT. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2017, 3:26 PM CDT (20:26 UTC)
- In effect from
- Apr 5, 2017, 6:00 PM CDT
- Expired
- Apr 7, 2017, 2:30 AM CDT
- In force
- 33 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Andrew County, MO, Buchanan County, MO
The radar
The Pleasant Hill radar (KEAX), 140 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point 102 River at Rosendale (RSDM7).
- Action stage
- 13 ft
- Minor stage
- 18 ft
- Moderate stage
- 18.11 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
106
WGUS43 KEAX 052026
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
326 PM CDT WED APR 5 2017
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
102 River at Rosendale affecting Andrew and Buchanan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC003-021-062026-
/O.NEW.KEAX.FL.W.0035.170405T2300Z-170407T0730Z/
/RSDM7.2.ER.170405T2300Z.170406T0000Z.170406T0730Z.NO/
326 PM CDT WED APR 5 2017
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The 102 River at Rosendale.
* until late Thursday night.
* At 5:52 AM Wednesday the stage was 11.9 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* Forecast...Continue to rise to near 18.5 feet by this evening. The river
will fall below flood stage by early Thursday morning.
* At 18.0 feet...State Route 48 on the east side of Rosendale is
overtopped by flood waters.
* At 13.0 feet...Lowland agricultural flooding begins.
&&
Latest
Location FS Stage Day/Time Forecast
102 River
Rosendale 18 11.9 Wed 06 AM 18.5 this evening
&&
LAT...LON 4013 9488 4013 9478 3977 9471 3977 9480 4004 9486
$$2 follow-up statements
572
WGUS83 KEAX 060119
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
819 PM CDT WED APR 5 2017
...The Flood Warning continues for the following rivers in
Missouri...
102 River at Rosendale affecting Andrew and Buchanan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC003-021-062100-
/O.EXT.KEAX.FL.W.0035.000000T0000Z-170406T2100Z/
/RSDM7.2.ER.170406T0036Z.170406T0600Z.170406T2100Z.NO/
819 PM CDT WED APR 5 2017
The Flood Warning continues for
The 102 River at Rosendale.
* until Thursday afternoon.
* At 5:59 PM Wednesday the stage was 17.8 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 18.6 feet by early Thursday morning. The river will
fall below flood stage by midday Thursday.
* At 18.0 feet...State Route 48 on the east side of Rosendale is
overtopped by flood waters.
* At 13.0 feet...Lowland agricultural flooding begins.
&&
Latest
Location FS Stage Day/Time Forecast
102 River
Rosendale 18 17.8 Wed 06 PM 18.6 early Thursday morning
&&
LAT...LON 4013 9488 4013 9478 3977 9471 3977 9480 4004 9486
$$264
WGUS83 KEAX 061058
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
558 AM CDT THU APR 6 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...
102 River at Rosendale affecting Andrew and Buchanan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC003-021-061128-
/O.CAN.KEAX.FL.W.0035.000000T0000Z-170406T2100Z/
/RSDM7.N.ER.170406T0036Z.000000T0000Z.000000T0000Z.NO/
558 AM CDT THU APR 6 2017
The Flood Warning is cancelled for
The 102 River at Rosendale.
* At 5:46 AM Thursday the stage was 17.1 feet.
* Flood stage is 18.0 feet.
* Forecast...The river crested below flood stage at 18.0 feet. The
river will continue to fall to 14.1 feet by Friday morning.
* At 13.0 feet...Lowland agricultural flooding begins.
&&
Latest
Location FS Stage Day/Time Forecast
102 River
Rosendale 18 17.1 Thu 06 AM 17.0 this morning
&&
LAT...LON 4013 9488 4013 9478 3977 9471 3977 9480 4004 9486
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 5, 12:46 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Apr 5, 12:46 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1246 PM CDT Wed Apr 5 2017
.Discussion...
Issued at 359 AM CDT WED APR 5 2017
The final push of the recent rainy pattern is finally making its way
through the forecast area this morning. The potent mid/upper level
system is currently located in the general vicinity of Topeka or
Kansas City this morning and will continue to push east/northeast
with time. The mid level dry slot has pushed through western and
central Missouri, which has brought a bit of a lull in the
precipitation, mainly south of HWY 36 through the overnight hours.
That lull will come to an end over the next couple hours as the
deformation precipitation wrapping around the western periphery
of the mid/upper low moves through eastern Kansas and western
Missouri. Do not expect huge amounts of further rainfall with this
backside precipitation, but we could see another quarter inch or
so with this last round of rain. The best chance for higher
amounts will likely be north of I-70 through the remainder of the
day on Wednesday. Given the 2-4 inches of rain the area has
received over the last 5- 10 days the ground has soaked up about
as much moisture as possible, which leaves further precipitation
mostly as runoff into local rivers and streams. Several of these
streams are already above flood stage, so any further rain/runoff
will result in these streams reaching higher levels. Aside from
the potential for minor to moderate flooding the duration of these
floods will be pushed out a little further in time. Expect these
streams to remain in flood for the next several days. At the
surface a deepening cyclone will cause winds to pick up as the
center of the cyclone pushes into the Mississippi River Valley.
The gradient will tighten across eastern Kansas and western
Missouri through the morning hours causing winds to be sustained
around 20 to 30 mph. Forecast soundings indicate good mixing
despite ample cloud cover, so wind gusts could approach 40 to 45
mph at times today. As such, a wind advisory has been issued
covering the 7am to 7pm time frame across portions of E KS and W
MO.
The rainy pattern comes to an end by Wednesday night across the
area, and a dry pattern takes hold through the rest of the week and
into the weekend. Northwest mid/upper flow in the wake of the slowly
departing system, along with the upstream shortwave ridge will bring
at least 3 or 4 days of dry conditions before the next round of rain
moves in probably Sunday night or Monday. This next batch of rain
would likely be more convective in nature than the most recent rainy
pattern, and could very well bring some severe weather with it.
Given the progged moisture influx ahead of the Sunday/Monday system
it's conceivable that instability will be ample for strong to severe
storms. A welcomed warm up is also in store across the area, with
temperatures Fri-Mon generally in the 60s and 70s.
&&
.Aviation...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1246 PM CDT WED APR 5 2017
MVFR cigs out of the gate this afternoon should begin to lift back
to VFR thresholds by 21z or so, as drier air begins to slowly work
into the area. Biggest unknown with the going forecast remains the
possibility of developing convection between TOP and MCI this
afternoon, mainly after 21z. Fcst models continue to suggest the
possibility of this scenario, and have continued a VCTS mention
for all sites until trends are better established in the coming
hours. Otherwise, expect clearing skies by 12z as high pressure
begins building overhead.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch until 1 PM CDT this afternoon for KSZ025-057-060-
102>105.
Wind Advisory until 7 PM CDT this evening for KSZ025-057-060-
103>105.
MO...Flood Watch until 1 PM CDT this afternoon for MOZ001>008-011>017-
020>025-028>033-037>040-043>046-053-054.
Wind Advisory until 7 PM CDT this evening for MOZ020-021-028>030-
037-038-043>045-053-054.
&&
Discussion...Leighton
Aviation...32Hazardous weather outlook, Apr 5, 4:56 AM CDT, 10 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 456 AM CDT Wed Apr 5 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-061000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 456 AM CDT Wed Apr 5 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight One to two inches of precipitation has fallen last night through this morning over saturated ground. This has lead to flooding or forecasted flooding along area rivers, creeks and streams. Do not cross water cover roadways. A wind advisory is in effect today for northerly winds 20 to 30 mph with gusts as high as 45 mph. Caution should be used when driving especially along east to west roads. More detailed information can be accessed at... http://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Storms are expected to move back into the area Sunday. There is the potential for severe weather with these storms. More detailed information can be accessed at... http://www.weather.gov/eax/hwo
In the hours before
Local storm report, Apr 5, 1:22 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
122 PM CDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 AM FLOOD 1 NE LUDLOW 39.67N 93.68W
04/05/2017 LIVINGSTON MO DEPT OF HIGHWAYS
STATE ROUTE DD CLOSED DUE TO FLOODING.
&&
SAWLocal storm report, Apr 5, 1:25 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
125 PM CDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 AM FLOOD 1 NW DAWN 39.68N 93.65W
04/05/2017 LIVINGSTON MO DEPT OF HIGHWAYS
STATE ROUTE C CLOSED DUE TO FLOODING ALONG
SHOAL CREEK.
&&
SAWLocal storm report, Apr 5, 1:28 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
128 PM CDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM FLOOD 1 ESE ROTHVILLE 39.65N 93.05W
04/05/2017 CHARITON MO DEPT OF HIGHWAYS
STATE ROUTE E CLOSED DUE TO FLOODING.
&&
SAWLocal storm report, Apr 5, 1:35 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
135 PM CDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 AM FLOOD 7 W NEW BOSTON 39.95N 92.99W
04/05/2017 LINN MO DEPT OF HIGHWAYS
STATE ROUTE C CLOSED DUE TO FLOODING ALONG
WEST YELLOW CREEK.
&&
SAWLocal storm report, Apr 5, 1:37 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
137 PM CDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 AM FLOOD 5 NW REGER 40.20N 93.25W
04/05/2017 SULLIVAN MO DEPT OF HIGHWAYS
STATE ROUTE PP CLOSED DUE TO FLOODING ALONG
WEST YELLOW CREEK.
&&
SAWLocal storm report, Apr 5, 1:40 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
140 PM CDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM FLOOD 8 NE UNIONVILLE 40.57N 92.89W
04/05/2017 PUTNAM MO DEPT OF HIGHWAYS
STATE ROUTE 129 CLOSED DUE TO FLOODING.
&&
SAWThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 10:42 PM CDT | River Flood Warning | EAX | Daviess, Livingston | 63 hr |
| Apr 4, 10:55 PM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 59 hr |
| Apr 4, 11:35 PM CDT | River Flood Warning | EAX | Carroll | 66 hr |
| Apr 4, 11:37 PM CDT | River Flood Warning | EAX | Daviess, Gentry | 55 hr |
| Apr 5, 2:45 AM CDT | River Flood Warning | EAX | Clay, Ray | 32 hr |
| Apr 5, 3:26 AM CDT | Wind Advisory | EAX | Bates, Buchanan, Cass, Clay, Clinton, Henry and 6 more | 16 hr |
| Apr 5, 9:15 AM CDT | Areal Flood Warning | EAX | Andrew, Buchanan, Caldwell, Clay, Clinton, Daviess and 11 more | 9 hr |
| Apr 5, 9:34 AM CDT | Areal Flood Warning | EAX | Clay, Platte | 9 hr |
| Apr 5, 9:38 AM CDT | Areal Flood Warning | EAX | Carroll, Chariton, Ray | 9 hr |
| Apr 5, 6:19 PM CDT | Areal Flood Warning | EAX | Andrew, Buchanan, Caldwell, Carroll, Chariton, Clay and 15 more | 24 hr |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.